Alert archive / Washington / Gale Warnings in 2015

Gale Warning 48, NWS Seattle, WA

August 20, 2015

NWS Seattle, WA issued this gale warning at Aug 20, 2015, 8:29 AM PDT. It took effect at Aug 20, 2015, 4:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2015, 8:29 AM PDT (15:29 UTC)
In effect from
Aug 20, 2015, 4:00 PM PDT
Expired
Aug 21, 2015, 3:54 AM PDT
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WHUS76 KSEW 201529
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
829 AM PDT THU AUG 20 2015

PZZ131-202330-
/O.EXT.KSEW.SC.Y.0183.000000T0000Z-150820T2300Z/
/O.UPG.KSEW.GL.A.0024.150821T0100Z-150821T1000Z/
/O.NEW.KSEW.GL.W.0048.150820T2300Z-150821T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
829 AM PDT THU AUG 20 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM PDT FRIDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* SEAS...2 TO 4 FEET...BUILDING TO 4 TO 6 FEET EARLY THIS EVENING.

* WIND...WEST 15 TO 25 KNOTS...RISING TO 25 TO 35 KNOTS LATE TODAY
  OR EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-202330-
/O.UPG.KSEW.GL.A.0024.150821T0100Z-150821T1000Z/
/O.NEW.KSEW.GL.W.0048.150820T2300Z-150821T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
829 AM PDT THU AUG 20 2015

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM PDT FRIDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* SEAS...BUILDING TO 4 TO 6 FEET THIS EVENING.

* WIND...RISING FROM THE WEST AT 25 TO 35 KNOTS EARLY THIS
  EVENING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-134-202330-
/O.EXB.KSEW.SC.Y.0183.150821T0000Z-150821T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
829 AM PDT THU AUG 20 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT
FRIDAY. 

* WIND AND WAVES...NORTHWEST WIND RISING TO 15 TO 25 KNOTS THIS
  EVENING...EXCEPT WESTERLY WIND FAR SOUTH PORTION OF THE NORTH
  INTERIOR. WIND WAVES 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-202330-
/O.CON.KSEW.SC.Y.0183.000000T0000Z-150822T0100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
829 AM PDT THU AUG 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY...

* SEAS...NORTHWEST SWELL 8 TO 10 FT.

* WIND...NORTHWEST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
5 follow-up statements
252 
WHUS76 KSEW 202138
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
238 PM PDT THU AUG 20 2015

PZZ131-210545-
/O.CON.KSEW.SC.Y.0183.000000T0000Z-150820T2300Z/
/O.CON.KSEW.GL.W.0048.150820T2300Z-150821T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
238 PM PDT THU AUG 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* SEAS...2 TO 4 FEET...BUILDING TO 4 TO 6 FEET EARLY THIS EVENING.

* WIND...WEST 15 TO 25 KNOTS...RISING TO 25 TO 35 KNOTS LATE TODAY 
  OR EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-210545-
/O.CON.KSEW.GL.W.0048.150820T2300Z-150821T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
238 PM PDT THU AUG 20 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* SEAS...BUILDING TO 4 TO 6 FEET THIS EVENING.

* WIND...RISING FROM THE WEST AT 25 TO 35 KNOTS EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ170-173-176-210545-
/O.CON.KSEW.SC.Y.0183.000000T0000Z-150822T0100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
238 PM PDT THU AUG 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY...

* SEAS...NORTHWEST SWELL 8 TO 10 FT.

* WIND...NORTHWEST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-210545-
/O.CON.KSEW.SC.Y.0183.150821T0000Z-150821T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
238 PM PDT THU AUG 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 2 AM PDT FRIDAY...

* WIND AND WAVES...NORTHWEST WIND RISING TO 15 TO 25 KNOTS THIS 
  EVENING...EXCEPT WESTERLY WIND FAR SOUTH PORTION OF THE NORTH 
  INTERIOR. WIND WAVES 2 TO 4 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
752 
WHUS76 KSEW 202138 CCA
MWWSEW

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
238 PM PDT THU AUG 20 2015

PZZ131-210545-
/O.COR.KSEW.SC.Y.0183.000000T0000Z-150820T2300Z/
/O.COR.KSEW.GL.W.0048.150820T2300Z-150821T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
238 PM PDT THU AUG 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* SEAS...2 TO 4 FEET...BUILDING TO 4 TO 6 FEET EARLY THIS EVENING.

* WIND...WEST 15 TO 25 KNOTS...RISING TO 25 TO 35 KNOTS LATE TODAY 
  OR EARLY THIS EVENING. 

* TIMING...WIND SPEEDS ARE ANTICIPATED TO RISE TO GALE FORCE
  BETWEEN 8 PM AND 10 PM PDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-210545-
/O.COR.KSEW.GL.W.0048.150820T2300Z-150821T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
238 PM PDT THU AUG 20 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* SEAS...BUILDING TO 4 TO 6 FEET THIS EVENING.

* WIND...RISING FROM THE WEST AT 25 TO 35 KNOTS EARLY THIS EVENING. 

* TIMING...WIND SPEEDS ARE ANTICIPATED TO RISE TO GALE FORCE
  BETWEEN 8 PM AND 10 PM PDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ170-173-176-210545-
/O.COR.KSEW.SC.Y.0183.000000T0000Z-150822T0100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
238 PM PDT THU AUG 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY...

* SEAS...7 TO 10 FEET IN NORTHWEST SWELLS.

* WIND...NORTHWEST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-210545-
/O.COR.KSEW.SC.Y.0183.150821T0000Z-150821T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
238 PM PDT THU AUG 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND
WATERS BORDERING THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE
FUCA FROM 5 PM THIS AFTERNOON TO 2 AM PDT FRIDAY...

* SEAS...BUILDING TO 2 TO 4 FEET THIS EVENING.

* WIND...RISING FROM THE SOUTHWEST AT 15 TO 25 KNOTS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
292 
WHUS76 KSEW 210436
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
936 PM PDT THU AUG 20 2015

PZZ131-132-211200-
/O.CON.KSEW.GL.W.0048.000000T0000Z-150821T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
936 PM PDT THU AUG 20 2015

...GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL AND EASTERN U.S.
STRAIT OF JUAN DE FUCA UNTIL 5 AM PDT FRIDAY...

* SEAS...BUILDING TO 4 TO 6 FEET BY MIDNIGHT PDT...THEN SUBSIDING
  OVERNIGHT.

* WIND...RISING FROM THE WEST AT 25 TO 35 KNOTS BY MIDNIGHT...THEN
  EASING OVERNIGHT.

* TIMING...BRIEF GALE FORCE WINDS ARE STILL POSSIBLE BY MIDNIGHT
  TONIGHT. THE THREAT WILL LIKELY END AFTER THAT TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ170-173-176-211245-
/O.CON.KSEW.SC.Y.0183.000000T0000Z-150822T0100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
936 PM PDT THU AUG 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS
FROM CAPE FLATTERY TO CAPE SHOALWATER FROM 10 TO 60 NM UNTIL 6 PM
PDT FRIDAY...

* SEAS...7 TO 10 FEET IN NORTHWEST SWELLS.

* WIND...NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-210900-
/O.CON.KSEW.SC.Y.0183.000000T0000Z-150821T0900Z/
ADMIRALTY INLET-
936 PM PDT THU AUG 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ADMIRALTY INLET
UNTIL 2 AM PDT FRIDAY...

* SEAS...BRIEFLY BUILDING TO 2 TO 4 FEET BY MIDNIGHT PDT
  TONIGHT...THEN SUBSIDING.

* WIND...BRIEFLY RISING FROM THE NORTHWEST AT 15 TO 25 KNOTS BY
  MIDNIGHT TONIGHT...THEN EASING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-210900-
/O.CON.KSEW.SC.Y.0183.000000T0000Z-150821T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
936 PM PDT THU AUG 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND
WATERS BORDERING THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE
FUCA UNTIL 2 AM PDT FRIDAY...

* SEAS...BRIEFLY BUILDING TO 2 TO 4 FEET BY MIDNIGHT PDT
  TONIGHT...THEN SUBSIDING.

* WIND...BRIEFLY RISING FROM THE SOUTHWEST AT 15 TO 25 KNOTS BY
  MIDNIGHT TONIGHT...THEN EASING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
738 
WHUS76 KSEW 210929
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
229 AM PDT FRI AUG 21 2015

PZZ133-134-211030-
/O.EXP.KSEW.SC.Y.0183.000000T0000Z-150821T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
229 AM PDT FRI AUG 21 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERION.

$$

PZZ132-211600-
/O.CON.KSEW.GL.W.0048.000000T0000Z-150821T1200Z/
/O.EXB.KSEW.SC.Y.0183.150821T1200Z-150821T1600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
229 AM PDT FRI AUG 21 2015

...GALE WARNING REMAINS IN EFFECT FOR THE EAST ENTRANCE TO THE
U.S. STRAIT OF JUAN DE FUCA UNTIL 5 AM PDT EARLY THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* SEAS...2 TO 5 FEET...SUBSIDING TO 2 FEET OR LESS BY LATE THIS
  MORNING. 

* WIND...WEST 15 TO 25 KNOTS WITH OCCASIONAL GUSTS NEAR 35
  KNOTS...EASING TO 5 TO 15 KNOTS BY LATE THIS MORNING.

* TIMING...THE THREAT OF GALE FORCE WINDS WILL END BY 5 AM PDT
  THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-211600-
/O.CON.KSEW.GL.W.0048.000000T0000Z-150821T1200Z/
/O.NEW.KSEW.SC.Y.0186.150821T1200Z-150821T1600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
229 AM PDT FRI AUG 21 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* SEAS...1 TO 4 FEET.

* WIND...WEST 15 TO 25 KNOTS WITH OCCASIONAL GUSTS NEAR 35
  KNOTS...EASING TO 10 TO 20 KNOTS BY LATE THIS MORNING.

* TIMING...THE THREAT OF GALE FORCE WINDS WILL END BY 5 AM PDT
  THIS MORNING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-211730-
/O.CON.KSEW.SC.Y.0183.000000T0000Z-150822T0100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
229 AM PDT FRI AUG 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* SEAS...7 TO 9 FEET IN NORTHWEST SWELL.

* WIND...NORTHWEST 15 TO 25 KNOTS...EASING LATE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
679 
WHUS76 KSEW 211054
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
354 AM PDT FRI AUG 21 2015

PZZ132-211600-
/O.CAN.KSEW.GL.W.0048.000000T0000Z-150821T1200Z/
/O.EXT.KSEW.SC.Y.0183.150821T1054Z-150821T1600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
354 AM PDT FRI AUG 21 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR
THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA...
...GALE WARNING IS CANCELLED...

THE GALE WARNING HAS BEEN CANCELLED. 

* SEAS...2 TO 4 FEET...SUBSIDING TO 2 FEET OR LESS BY LATE THIS
  MORNING.

* WIND...WEST 15 TO 25 KNOTS...EASING 5 TO 15 KNOTS BY LATE THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-211600-
/O.CAN.KSEW.GL.W.0048.000000T0000Z-150821T1200Z/
/O.EXT.KSEW.SC.Y.0186.150821T1054Z-150821T1600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
354 AM PDT FRI AUG 21 2015

...SMALL CRAFT ADVISORY IN EFFECT FOR THE CENTRAL U.S. STRAIT OF
JUAN DE FUCA UNTIL 9 AM PDT THIS MORNING...
...GALE WARNING IS CANCELLED...

THE GALE WARNING HAS BEEN CANCELLED. 

* SEAS...1 TO 4 FEET.

* WIND...WEST 15 TO 25 KNOTS...EASING 10 TO 20 KNOTS BY LATE THIS
  MORNING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-211900-
/O.CON.KSEW.SC.Y.0183.000000T0000Z-150822T0100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
354 AM PDT FRI AUG 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS
FROM CAPE FLATTERY TO CAPE SHOALWATER FROM 10 TO 60 NM UNTIL 6 PM
PDT THIS EVENING...

* SEAS...7 TO 9 FEET IN NORTHWEST SWELL.

* WIND...NORTHWEST 15 TO 25 KNOTS...EASING LATE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 20, 3:19 AM PDT, 5 hours 10 minutes earlier.

Area forecast discussion, Aug 20, 3:19 AM PDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
319 AM PDT THU AUG 20 2015

.SYNOPSIS...ONSHORE FLOW WILL BRING CLOUDS AND COOLER WEATHER
TODAY. AN UPPER TROUGH WILL BRING A FEW SHOWERS TONIGHT AND
FRIDAY. HIGH PRESSURE WILL RETURN THIS WEEKEND FOR DRY AND WARMER
WEATHER. A BROAD UPPER TROUGH WILL BE OVER THE AREA FOR SEASONABLE
TEMPERATURES AND MAYBE A FEW SHOWERS THE FIRST HALF OF NEXT WEEK.

&&

.SHORT TERM...MODERATE LOW LEVEL ONSHORE FLOW WILL PUSH LOW CLOUDS
INTO THE AREA THIS MORNING. CLOUDS HAVE ALREADY SPREAD INTO THE
SOUTH SOUND AND SHOULD FILL IN MOST AREAS OVER THE NEXT FEW HOURS.
EXPECT SOME THINNING AND BURN OFF FOR PARTLY SUNNY WEATHER OVER
THE INTERIOR THIS AFTERNOON. HIGHS WILL BE MUCH COOLER.

AN UPPER TROUGH WILL SWING THROUGH THE NORTH PART OF THE FORECAST
AREA TONIGHT AND FRIDAY. THIS WILL BRING A CHANCE OF SHOWERS TO
THE AREA...MAINLY CASCADES AND NORTH LATER TONIGHT AND FRIDAY
MORNING. OTHERWISE...FRIDAY SHOULD SEE MORNING CLOUDS AND MAYBE
SOME CLEARING LATE IN THE AFTERNOON.

THE UPPER TROUGH WILL MOVE EAST OF THE AREA IN THE AFTERNOON AND
EVENING WITH DRIER AND MORE STABLE AIR QUICKLY MOVING OVER THE
AREA. BY SATURDAY...A SHORT WAVE UPPER RIDGE WILL BE OVER THE
AREA AND LOW LEVEL FLOW WILL HAVE TURNED NORTHERLY OR EVEN
SLIGHTLY OFFSHORE. THIS WILL ALLOW HIGHS TO WARM BACK INTO MID 70S
TO MID 80S WITH PLENTY OF SUNSHINE SATURDAY. SCHNEIDER

.LONG TERM...A WEAK UPPER RIDGE WILL BE OVER THE AREA ON SUNDAY
FOR MOSTLY SUNNY WEATHER AND HIGHS A LITTLE ABOVE NORMAL. UPPER
HEIGHTS WILL SLOWLY FALL ACROSS THE AREA MONDAY THROUGH WEDNESDAY
AS AN UPPER TROUGH MOVES OVER THE NORTHEAST PACIFIC WITH STRONGER
LOW LEVEL ONSHORE FLOW. THE FORECAST LEANS TOWARDS THE GFS WHICH
SHOWS THE MOST COOLING AND HAS SOME SHOWERS BY TUESDAY AND
WEDNESDAY BUT THIS IS PROBABLY A LITTLE PESSIMISTIC. SCHNEIDER

&&

.AVIATION...THE TAIL END OF AN UPPER TROF MOVING OVER WRN CANADA
WILL BRUSH THE AREA THIS LATE THIS AFTERNOON THRU THIS EVENING.
CONTD W-NW FLOW ALOFT AND STRONG LOW LEVEL ONSHORE FLOW.

EXPECT GENERALLY MVFR CIGS /WITH PATCHY MVFR VSBYS ON THE COAST/
THIS MORNING. CIGS WILL GRADUALLY LIFT AND THE STRATUS SHOULD
RETREAT TO NEAR THE COAST THIS AFTERNOON. IT IS UNLIKELY THAT THE
COAST WILL BREAK OUT TODAY.

KSEA...MVFR CONDITIONS WILL PREVAIL THROUGH EARLY THIS AFTERNOON.
CONDITIONS ARE ANTICIPATED TO IMPROVE TO VFR BETWEEN 2000 AND
2200 UTC. WINDS WILL REMAIN SLY...INCREASING TO 10-15 KT LATE THIS
MORNING OR EARLY THIS AFTERNOON.

&&

.MARINE...HIGH PRES OVER THE NE PACIFIC WITH LOWER PRES E OF THE
CASCADES WILL KEEP THE FLOW STRONG ONSHORE OR WESTERLY THROUGH
TONIGHT. ANTICIPATE WINDS TO RISE TO GALE FORCE OVER PARTS OF THE
STRAIT OF JUAN DE FUCA AGAIN LATE TODAY OR EARLY THIS EVENING.

THE ONSHORE FLOW WILL WEAKEN ON FRI AND THEN BECOME NORTHERLY ON
SATURDAY DUE TO HIGHER PRES OVER BRITISH COLUMBIA AND LOWER PRES
OVER OREGON.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR CENTRAL
     U.S. WATERS STRAIT OF JUAN DE FUCA-EAST ENTRANCE U.S.
     WATERS STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY UNTIL 6 PM PDT FRIDAY FOR COASTAL WATERS
     FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL
     WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
     COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10
     TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM PDT THIS EVENING FOR CENTRAL
     U.S. WATERS STRAIT OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:10 PM PDTGale WatchSEW13 hr

Nearby

Gale Warnings in Washington, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.